MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Implant date: unknown/ not provided.Explant date: unknown/ not provided.There is no indication the lens has been explanted.Initial reporter name and address: telephone number: (b)(6).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted in the patient's operative eye, the surgeon noticed that there was a small plastic piece in the eye, apparently from the cartridge.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow ups we learned that the exact event date is unknown.The eye was rinsed and the plastic part was removed.The lens remains in the eye and the patient is fine.No further details were provided.Device evaluation: no complaint materials have been received.Customer provided photos have been provided as part of the initial complaint.Visual inspection of the customer provided photos revealed the smartload inside of it's tray and filled with ovd/bss.No issues with the smartload that could contribute to foreign material or a piece of the smartload being implanted in the patient.The complaint issue "foreign material - loose" was not confirmed.No additional issues were observed during evaluation of the customer provided photo.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: 29 nov, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the returned product under magnification was performed.The alleged foreign material could not be identified as part of the return.The complaint device was disassembled and no flashings or reasons for the foreign material could be identified.An excessive amount of viscoelastic residue could be observed in the lens module and cartridge however.The complaint issue was not confirmed, therefore, there is no indication of a product deficiency or product malfunction.Conclusion: the complaint issue loose foreign material (small plastic piece) was not confirmed.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15546945
Report Number3012236936-2022-02530
Device Sequence Number16643220
Product Code HQL
UDI-Device Identifier05050474620636
UDI-Public(01)05050474620636(17)250311
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model NumberGCB00
Device Catalogue NumberGCB0000215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/25/2022
12/04/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/16/2022
12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown